Hail, Gonzales
- When
- July 18, 5:05 PM CST to 5:10 PM CST
- Where
- Gonzales County, 3.01 mi NNW of Ottine
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.640, -97.600
A manager of a travel stop along I-10 reported one inch hail.
An outflow boundary interacted with the sea breeze front to spawn an isolated severe thunderstorm in Gonzales County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
An outflow boundary interacted with the sea breeze front to spawn an isolated severe thunderstorm in Gonzales County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 18, 2:01 PM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 301 PM CDT FRI JUL 18 2008 .DISCUSSION... WARM AND DRY WEATHER WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS AS WE REMAIN ON THE SUBSIDENT SIDE OF THE TUTT LOW/INV TROF. SOME SEA-BREEZE ENHANCED ACTIVITY WILL CONTINUE ACROSS THE COASTAL PLAINS THROUGH THIS EVENING...BUT SHOULD DIMINISH RAPIDLY AFTER SUNSET ONCE DIURNAL HEATING IS LOST. SEASONABLY WARM TEMPERATURES ARE EXPECTED OVER THE WEEKEND...WITH AFTERNOON HIGHS PEAKING IN THE UPPER 90S TO NEAR 100 ACROSS MUCH OF THE REGION. DRY CONDITIONS WILL ALSO PERSIST...WITH THE ONLY CHANCES FOR RAIN EXTENDING ACROSS THE COASTAL PRAIRIES FROM SEA-BREEZE CONVECTION. A TROPICAL WAVE IN THE CARIBBEAN SEA WILL SLOWLY PUSH WESTWARD THROUGH THE NEXT SEVERAL DAYS. THIS SYSTEM WILL ENTER THE GULF OF MEXICO BY THE BEGINNING OF NEXT WEEK AND WILL CONTINUE TOWARD THE LOWER TEXAS COAST. RAIN CHANCES WILL BEGIN TO INCREASE ON TUESDAY AS THE SYSTEM APPROACHES THE REGION. THE NATIONAL HURRICANE CENTER HAS INDICATED THAT THIS WAVE MAY DEVELOP INTO A TROPICAL CYCLONE OVER THE NEXT FEW DAYS. EVEN IF THIS FEATURE DOES NOT STRENGTHEN...IT WOULD STILL BRING DEEP MOISTURE TO THE REGION RESULTING IN GREATER CLOUD COVERAGE AND BETTER CHANCES FOR RAIN. DUE TO THE UNCERTAINTY OF THE TIMING AND LOCATION OF THE SYSTEM...HAVE STAYED CLOSE TO GUIDANCE POPS...WITH THE BEST RAIN CHANCES ON WEDNESDAY AND THURSDAY EXTENDING ACROSS OUR SOUTHEAST AND SOUTHERN COUNTIES. WITH THE EXPECTATION OF GREATER CLOUD COVERAGE DURING THE MIDDLE AND END OF NEXT WEEK...MAXIMUM TEMPERATURES WILL BE A FEW DEGREES COOLER THAN THE BEGINNING OF THIS WEEK...BUT STILL NEAR LATE JULY NORMALS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 99 74 100 75 / - - - 10 - AUSTIN BERGSTROM INTL AIRPORT 71 98 71 98 73 / - - - 10 - DEL RIO INTL AIRPORT 74 98 74 98 75 / - - - - 10 SAN ANTONIO INTL AIRPORT 73 97 73 97 75 / - - - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CDT FRI JUL 18 2008 TXZ171>173-183>194-202>209-217>225-228-191015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 515 AM CDT FRI JUL 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Austin/San Antonio radar (KEWX), 42 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A manager of a travel stop along I-10 reported one inch hail.
A six to seven foot long piece of sheet metal was torn from a business' car canopy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112013, 112014.